What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Aug 13, 6:41 PM EST, 0 minutes earlier.
Area forecast discussion, Aug 13, 6:41 PM EST, 0 minutes before
Area Forecast Discussion
National Weather Service New York NY
741 PM EDT Wed Aug 13 2025
.SYNOPSIS...
A pre-frontal trough ahead of a cold front across the eastern
Great Lakes will move into the area this evening where it will
become nearly stationary. The cold front will then very slowly
work west to east across the area Thursday afternoon and night.
High pressure then builds over the region through Friday night
before moving offshore Saturday. A cold front approaches Sunday,
moving through late in the day into Sunday night. The front may
stall nearby, as waves of low pressure move along the boundary
into early next week. Meanwhile, high pressure attempts to return
from the north early next week.
&&
.NEAR TERM /THROUGH THURSDAY/...
The combination of a mid-level shortwave trough and an
approaching surface trough will produce a round of showers and
thunderstorms into this evening. The brunt of the activity will
work across the Lower Hudson Valley, interior NE NJ, interior
SW CT, and NYC early this evening before weakening and working
across eastern CT and LI. The severe weather threat is low with
weak mid-level lapse rates and lack of deep-layer shear. However,
moderate instability and high PW (increasing to 2") could produce
a few strong thunderstorms with locally heavy rainfall. The SPC
HREF shows high neighborhood probabilities (greater than 50
percent) for an inch/3hr, mainly from NYC and points north and
west. For 3"/3hr, the same probabilities get to only around 10
percent. WPC also has the area in marginal risk of excessive
rainfall, which mean the potential is there for isolated flash
flooding. For the second half of the night, chances for showers
and thunderstorms will decrease. However, NBM PoPS were used and
may be too high based on latest CAMs. The CAMs show very little
activity after 10 PM this evening with the airmass stabilizing
some and deep lift translating east.
Patchy fog is also a possibility overnight with light winds and
high dew point air in place. The fog could persist in spots
after daybreak for 2 to 3 hours.
The surface trough lingers across the area Thursday before the
cold front merges with it. This will potentially result in
another round of showers and thunderstorms, mainly in the
afternoon. Once again, latest CAMs are relatively inactive
during the morning hours. Environment remains weakly sheared and
moderately unstable. Thus, the severe weather threat remains
low. However, high PW air remains in place and steering winds
will be light. This will keep the area under a isolated threat
of flash flooding. WPC has much of the area under a marginal
risk of excessive rainfall.
Rainfall amounts through Thursday are generally less than half
an inch on average, but localized higher amounts of an inch plus
are possible.
It will remain warm and muggy tonight with lows mainly in the
lower and mid 70s. This is about 3 to 5 degrees above normal.
Highs on Thursday are expected to come down some due to the
presence of more cloud clover. However, temperatures could be
slightly warmer if more sunshine is achieved. Highs will be
mainly in the mid to upper 80s, but cooler along the south shore
and east of LI. This is about 5 degrees above normal. NBM and
MOS temperatures are very close during this time.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY/...
Cold front will slowly drop south Thursday night into Friday
with any lingering convection ending early in the evening. High
pressure then builds in from the north through Friday. While the
airmass is not whole lot cooler, an easterly flow should cool
the boundary layer some. It will also become slightly less
humid. Forecast area will reside close to the northern edge of
a cloud shield and some of the 12Z guidance has trended toward
more clouds across the area. NBM at this time keeps clouds to
the south.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
The beginning of the long term period will be quiet with
temperatures near seasonal normals with high pressure over the
region. High pressure will be offshore Sunday as a cold front
approaches, and moves through late day into Sunday night. With a
return flow temperatures Sunday will be in the lower 90s inland and
upper 80s along the coast. And the combination of dew points in the
upper 60s to lower 70s will produce heat indices in the mid 90s.
Sunday will be the only day of heat and humidity as temperatures
return to near or below seasonal levels behind the cold front Monday
into Wednesday. And drier air will be moving in as high pressure
builds to the north. The cold front is expected to stall somewhere
south of the region late Sunday night, and weak waves of low
pressure move along the boundary Monday through Wednesday. With this
possibility there are at least slight chances of precipitation,
although there will be dry periods at times as well. The NBM was
followed throughout the extended period.
&&
.AVIATION /00Z THURSDAY THROUGH MONDAY/...
A cold front slowly approaches tonight, moving through Thursday.
Cluster of tstms tracks ewd this eve, with some residual shwrs
possible overnight behind it. Cannot rule out isold tstms
overnight as well, but coverage and probs are too low to include
in the TAFs.
Generally VFR outside of shwrs and tstms, although KGON is
expected to drop to IFR late. There is a chance it gets into ISP
as well.
Sct shwrs and tstms possible again on Thu, mainly in the aftn
invof the front. Prob30s have been maintained in the fcst.
Winds lighten tonight, going variable in direction at most
terminals, which may persist through much of Thursday morning or
become northerly. Increasing southerly flow then follows in the
afternoon, followed by light N/VRB flow Thu ngt.
...NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...
High variability in wind direction thru at least 01Z due to the
tstms in the area.
.OUTLOOK FOR 00Z FRIDAY THROUGH MONDAY...
Thursday night-Sunday: VFR.
Monday: Morning -shra and MVFR possible, otherwise mainly VFR.
Detailed information, including hourly TAF wind component forecasts,
can be found at: https:/www.weather.gov/zny/n90
&&
.MARINE...
The pressure gradient will be rather weak through early next
week. Conditions on the waters are expected to remain below
small craft advisory (SCA) thresholds.
&&
.HYDROLOGY...
WPC has the area under a marginal risk of excessive rainfall
through Thursday. Weak steering winds and PW values around 2
inches will produce localized heavy rainfall with the potential
for instances of isolated flash flooding. Overall, basin
averaged rainfall amounts are less than an inch.
Otherwise, there are no significant hydrological concerns
thereafter through early next week.
&&
.TIDES/COASTAL FLOODING...
For Thursday, a moderate risk for the development of rip
currents is forecast at the New York City ocean beaches, with a
low risk at the Nassau and Suffolk counties beaches.
For Friday there is a low risk for the development of rip
currents at all the ocean beaches.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Air Quality Alert until 11 PM EDT this evening for CTZ005>007.
NY...None.
NJ...None.
MARINE...None.
&&
SYNOPSIS...MET/DW
NEAR TERM...DW
SHORT TERM...DW
LONG TERM...MET
AVIATION...JMC/JC
MARINE...MET/DW
HYDROLOGY...MET/DW
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Aug 13, 1:50 AM EST, 16 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
250 AM EDT Wed Aug 13 2025
CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-140700-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Northern New London-Southern Fairfield-Southern New Haven-
Southern Middlesex-Southern New London-Western Passaic-
Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex-
Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland-
Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx-
Richmond (Staten Island)-Kings (Brooklyn)-Northwest Suffolk-
Northeast Suffolk-Southwest Suffolk-Southeast Suffolk-
Northern Queens-Northern Nassau-Southern Queens-Southern Nassau-
250 AM EDT Wed Aug 13 2025
This Hazardous Weather Outlook is for southern Connecticut,
northeast New Jersey and southeast New York.
.DAY ONE...Today and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
No hazardous weather is expected at this time that would meet NWS
warning criteria.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
ANZ331-332-335-338-340-345-350-353-355-140700-
Long Island Sound East of New Haven CT/Port Jefferson NY to the
Mouth of the Connecticut River-
Long Island Sound East of the Mouth of the Connecticut River-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
250 AM EDT Wed Aug 13 2025
This Hazardous Weather Outlook is for Atlantic coastal waters.
.DAY ONE...Today and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
No hazardous weather is expected at this time that would meet NWS
warning criteria.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
In the hours before
Local storm report, Aug 13, 5:58 PM EST, 43 minutes before
Preliminary Local Storm Report
National Weather Service New York NY
658 PM EDT Wed Aug 13 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM Tstm Wnd Dmg Middlebury 41.53N 73.11W
08/13/2025 New Haven CT Dept of Highways
DOT reports tree down on RT 188 at Wheeler
Road. Also a few public reports of downed
trees around the town.
&&Local storm report, Aug 13, 5:59 PM EST, 42 minutes before
Preliminary Local Storm Report
National Weather Service New York NY
659 PM EDT Wed Aug 13 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM Marine Tstm Wind 2 N Tompkinsville 40.66N 74.06W
08/13/2025 M42 MPH ANZ338 NY Mesonet
Mesonet station ROBN4 Robbins Reef, NJ.
&&Local storm report, Aug 13, 6:22 PM EST, 19 minutes before
Preliminary Local Storm Report
National Weather Service New York NY
722 PM EDT Wed Aug 13 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0711 PM Flash Flood East Newark 40.75N 74.16W
08/13/2025 Hudson NJ Trained Spotter
Trained spotter reports FD requested a water
rescue at the intersection of Johnston Ave
and Passaic Ave in Kearny.
&&Special weather statement, Aug 13, 6:22 PM EST, 19 minutes before
Special Weather Statement
National Weather Service New York NY
722 PM EDT Wed Aug 13 2025
NYZ078-080-176>179-140000-
Southwest Suffolk NY-Northern Queens NY-Northwest Suffolk NY-
Southern Queens NY-Northern Nassau NY-Southern Nassau NY-
722 PM EDT Wed Aug 13 2025
...A STRONG THUNDERSTORM WILL IMPACT QUEENS...WESTERN SUFFOLK AND
NASSAU COUNTIES THROUGH 800 PM EDT...
At 722 PM EDT, Doppler radar was tracking a strong thunderstorm over
Jamaica, moving east at 45 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to outdoor objects is
possible.
Locations impacted include...
Islip, Brentwood, Levittown, Freeport, Valley Stream, Commack, Long
Beach, Huntington Station, Deer Park, Lindenhurst, Glen Cove,
Plainview, Garden City, Massapequa, and Hauppauge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4080 7378 4081 7377 4086 7375 4087 7370
4086 7366 4088 7365 4095 7336 4094 7334
4095 7329 4092 7322 4093 7318 4098 7317
4070 7312 4068 7314 4070 7320 4067 7326
4067 7312 4064 7311 4064 7316 4058 7373
TIME...MOT...LOC 2322Z 256DEG 39KT 4073 7376
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
METLocal storm report, Aug 13, 6:35 PM EST, 6 minutes before
Preliminary Local Storm Report
National Weather Service New York NY
735 PM EDT Wed Aug 13 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0714 PM Marine Tstm Wind 1 SW NYC/JFK 40.63N 73.78W
08/13/2025 M41 MPH Queens NY ASOS
&&Local storm report, Aug 13, 6:39 PM EST, 2 minutes before
Preliminary Local Storm Report
National Weather Service New York NY
739 PM EDT Wed Aug 13 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 PM Marine Tstm Wind 8 SW Breezy Point 40.46N 74.01W
08/13/2025 M40 MPH ANZ338 NY Buoy
SDHN4 in Sandy Hook measured a 35 knot wind
gust.
&&